Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

June 27, 2021Bates County, Missouri

NWS Kansas City, MO issued this special weather statement at Jun 27, 2021, 11:05 PM CDT for Bates County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 11:05 PM CDT (04:05 UTC)
Expired
Jun 27, 2021, 11:45 PM CDT
In force
40 min
Issued by
NWS Kansas City, MO

County Bates County, MO

The radar

The Pleasant Hill radar (KEAX), 79 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1072 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

319 
WWUS83 KEAX 280405
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1105 PM CDT Sun Jun 27 2021
 
MOZ053-054-280445-
Bates MO-Henry MO-
1105 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY AND
SOUTHEASTERN BATES COUNTIES UNTIL 1145 PM CDT...

At 1104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Walker, or near Nevada, moving north at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Rich Hill, Montrose and Rockville. 

LAT...LON 3804 9424 3805 9425 3806 9440 3834 9427
      3831 9390 3821 9395 3821 9405 3803 9406
      3805 9410 3804 9411 3806 9413 3804 9420
      3805 9421 3804 9422 3803 9424
TIME...MOT...LOC 0404Z 199DEG 32KT 3793 9430 

$$

HB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 27, 6:26 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jun 27, 6:26 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
626 PM CDT Sun Jun 27 2021

.Discussion...
Issued at 249 PM CDT SUN JUN 27 2021

Key Messages...

- Around 9 to 10 PM, expecting scattered thunderstorms to develop
  across portions of eastern Kansas and Western Missouri. This
  activity will slowly move east through the early morning hours.

- Greatest shower and thunderstorm chances will reside along and
  south of the Missouri River.

- Additional Rainfall tonight into Tuesday will be up to a half
  inch north of the Missouri River and between a half inch and two
  inches south of the Missouri River. Isolated locally higher
  amounts are possible with the strongest showers and storms.

Detailed Discussion...

As discussed yesterday, a very weak boundary has continued to linger
from southeast Kansas into central Missouri and this afternoon, was
slowly begun to lift back north ahead of the slow evolving upper
trough to the northwest over the Plains. 850mb analysis reveals
decent dew point axis laid southwest to northeast across the
region. Along this axis, supportive isentropic ascent will provide
focus for showers and thunderstorms as the upper trough begins to
advance east this evening. Depending on your flavor of CAM, the HRRR
has been rather consistent, convection is expected to develop along
this pre-trough axis. 700mb jet should aid as well, reaching 20 to
25kts out of the southwest. Forecast soundings reveal skinny cape
profiles, but enough MLCAPE to support isolated to scattered
thunder. Generally severe concerns are limited with highly isolated
heavy rain the greater concern. Pwats are forecast north of 1.75
inches, with some guidance easily breaching 2.00 inches. Similar to
showers yesterday, the atmosphere presented is basically tropical.
Any shower or isolated thunderstorm could quickly put down a half
inch to an inch of rainfall. As mentioned at the top, timing is
generally 9 to 10 PM, with the best chances along and south of the
River and the greatest rainfall amounts forecast south of the
Missouri River.

Precipitation chances will carry into Monday, with rain and showers
persisting as a blocking pattern keeps the region under broad ascent
with ample moisture return feeding into the area. Greatest rainfall
amounts will remain focused across the Ozarks into southeastern
Kansas and central Missouri. An additional inch or so of widespread
rain is forecast south of the Missouri River through Tuesday. Latest
guidance suggests daily rainfall chances through at least Thursday
given the stalled pattern. The good news is, mid-range solutions are
more consistent, with an actual front clearing the region on Friday.

&&

.Aviation...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 623 PM CDT SUN JUN 27 2021

With rain clearing the area expect quiet conditions for the next
several hours. Overnight, shower and thunderstorms activity will
become possible again. Activity will be scattered in nature so
confidence in impacts to the terminals is low so sticking with
VCTS through that period. By morning expect gradual decrease of
shower/storm activity, however a few hours of MVFR ceilings look
likely through late morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Kurtz
Aviation...HB
Hazardous weather outlook, Jun 27, 12:58 PM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
1258 PM CDT Sun Jun 27 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281800-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
1258 PM CDT Sun Jun 27 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...This Afternoon and Tonight

 Scattered thunderstorms will be possible this evening through the
 overnight hours. Severe weather is not anticipated.

 Minor to major river flooding is ongoing across western and central
 Missouri.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 Scattered storms will be possible through midweek...the threat for
 severe weather appears low at this time however, additional
 rainfall may continue to aggravate ongoing flooding.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 27, 11:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1105 PM CDT Sun Jun 27 2021

MOZ053-054-280445-
Bates MO-Henry MO-
1105 PM CDT Sun Jun 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HENRY AND
SOUTHEASTERN BATES COUNTIES UNTIL 1145 PM CDT...

At 1104 PM CDT, Doppler radar was tracking a strong thunderstorm near
Walker, or near Nevada, moving north at 35 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Rich Hill, Montrose and Rockville.

LAT...LON 3804 9424 3805 9425 3806 9440 3834 9427
      3831 9390 3821 9395 3821 9405 3803 9406
      3805 9410 3804 9411 3806 9413 3804 9420
      3805 9421 3804 9422 3803 9424
TIME...MOT...LOC 0404Z 199DEG 32KT 3793 9430

HB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:09 AM CDTFlash Flood WatchEAXAdair, Bates, Caldwell, Carroll, Cass, Chariton and 17 more3 days
Jun 28, 9:53 AM CDTRiver Flood WarningEAXJohnson, Pettis4 days
Jun 28, 11:18 AM CDTFlash Flood WarningEAXBates, Cass6 hr
Jun 28, 12:51 PM CDTRiver Flood WarningEAXHoward15 hr
Jun 28, 1:39 PM CDTRiver Flood WarningEAXBates, Cass, Henry4 days
Jun 28, 1:40 PM CDTSpecial Weather StatementEAXBates50 min
Jun 28, 1:50 PM CDTFlash Flood WarningEAXBates, Cass4 hr
Jun 28, 2:16 PM CDTSpecial Weather StatementEAXHenry59 min
Jun 28, 2:20 PM CDTRiver Flood WarningEAXBates30 hr
Jun 28, 2:20 PM CDTRiver Flood WarningEAXLinn55 hr

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.